# SDR USAA2012011100010

- Difficulty date: January 8, 2012
- Submitted: January 11, 2012
- Operation: Air carrier
- Aircraft: N438US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24560
- Aircraft time: 58,079 hours, 38,705 cycles
- Engine: Cfmint CFM563B2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 9325M85G04
- Part serial: 724633
- Condition: Malfunctioned
- Location: Right
- Part time: 52,687 hours, 35,987 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

DURING DESCENT, ALL THREE FLIGHT ATTENDANTS REPORTED A "DIRTY SOCKS" SMELL TO BE VERY STRONG IN CABIN.  UPON THEIR REQUEST, PASSENGER O2 MASKS WERE DROPPED.  FLIGHT ATTENDANTS ALSO WENT ON O2.  APU BLEED AIR SWITCH WAS OFF.  FLIGHT LANDED AT CLT WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE ACCOMPLISHED J/C 03L00021001, "737 T/S CABIN ODOR".  FOUND ODOR SOURCE TO BE RIGHT ENGINE.  RIGHT ENGINE FAILED BOROSCOPE.  FOUND CONTAMINATION IN HPC.  REPLACED RIGHT ENGINE ASSEMBLY IAW J/C 03L50671001, "CFM56-3 ENGINE REPLACEMENT".  SATISFACTORY OPS AND LEAK CHECKS ACCOMPLISHED.  ALSO, REPLACED RIGHT PRIMARY AND SECONDARY HEAT CHANGERS PER J/C 03L21021002, RIGHT REHEATER PER AMM 21-51-23 AND RIGHT CONDENSER PER AMM 21-51-22.  ALL O2 GENERATORS REPLACED PER AMM 35-22-31 & 35-22-11.  REPACKED O2 MASKS AND ACCOMPLISHED ACTUATION TEST PER AMM 35-22-00-705-042.
